MAUDE Adverse Event Report: MALLINCKRODT MEDICAL SHILEY; TUBE TRACHEOSTOMY AND TUBE CUFF

MALLINCKRODT MEDICAL SHILEY; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 70XLTCD
Medical Device Problem Codes Use of Device Problem (1670); Gas/Air Leak (2946); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.No information regarding the specific customer issue that occurred with the device was available.Upon examination of the sample, it was found that there was a slit in the cuff of the product.Visual inspection noted that there was air contained in the cuff body.Functional testing noted that 20mls of air was removed from the cuff body.The unit was inflated and leak tested under water.Leakage was noted on the main body of the cuff.The product analysis noted evidence that the device was not used as intended.The issue can occur if the cuff body made contact with a sharp utensil or object.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.The instructions included with this device provide the following guidance: to ease insertion and to guard against cuff perforation from sharp edges of cartilage, the cuff should be tapered back.This can be accomplished by first inflating the cuff.Then gently move the cuff away from the distal tip of the outer cannula towards the swivel neck plate as the residual air is removed by deflation.Do not use any sharp instruments such as forceps or hemostats that would damage the cuff when tapering it.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during service and repair, the device had an unknown failure.Medtronic's initial evaluation of the incident device found leakage.Visual examination showed that there was air contained in the cuff body.20mls of air was removed from the cuff body.The device was inflated and leak tested under water.Leakage was noted on the main body of the cuff.Further examination showed that there was a clean cut slit in the main body of the cuff.The slit measured 0.6mm in length.This type of damage was indicative of the cuff body coming in contact with a sharp utensil or object.

Brand Name
SHILEY
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
MALLINCKRODT MEDICAL
cornamaddy
athlone 3810
EI  3810
MDR Report Key12038085
Report Number8020889-2021-00060
Device Sequence Number19801023
Product Code JOH
UDI-Device Identifier20884522028162
UDI-Public20884522028162
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K051416
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2024
Device Model Number70XLTCD
Device Catalogue Number70XLTCD
Device Lot Number201907428X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2021
Initial Report FDA Received Date06/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1